Autocovariance Structure of Markov Regime Switching Models and Model Selection
Jing Zhang and
Robert A. Stine
Journal of Time Series Analysis, 2001, vol. 22, issue 1, 107-124
Abstract:
We show that the covariance function of a second‐order stationary vector Markov regime switching time series has a vector ARMA(p,q) representation, where upper bounds for p and q are elementary functions of the number of regimes. These bounds apply to vector Markov regime switching processes with both mean–variance and autoregressive switching. This result yields an easily computed method for setting a lower bound on the number of underlying Markov regimes from an estimated autocovariance function.
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (21)
Downloads: (external link)
https://doi.org/10.1111/1467-9892.00214
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:22:y:2001:i:1:p:107-124
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782
Access Statistics for this article
Journal of Time Series Analysis is currently edited by M.B. Priestley
More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().